Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 11, 2017, 2:33 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 2:33 PM CDT (19:33 UTC)
- Expired
- Apr 11, 2017, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 86 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
208 WGCA52 TJSJ 111933 FFWSJU PRC027-065-112230- /O.NEW.TJSJ.FF.W.0005.170411T1933Z-170411T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service San Juan PR 333 PM AST TUE APR 11 2017 The National Weather Service in San Juan has issued a * Flash Flood Warning for... Camuy Municipality in Puerto Rico... Hatillo Municipality in Puerto Rico... * Until 630 PM AST * At 330 PM AST, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to four inches of rain have already fallen. The Camuy River has risen 1.46 feet above its flood stage of 13 feet near Bayaney. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 1849 6681 1837 6679 1837 6683 1849 6686 $$ Snell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 9:15 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 11, 9:15 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1015 AM AST Tue Apr 11 2017 .UPDATE...Unsettled weather conditions will continue to prevail across the forecast area today under trofiness and plenty of low level moisture. Although there is a potential for shower and thunder development across all islands, the higher chance is across the interior and north sections of Puerto Rico. Soils are already saturated and rivers are running high, therefore any period of heavy rainfall, likely to result in urban and small stream flooding as well as rises along rivers and mudslides. && .AVIATION...MVFR conds in SHRA/TSRA will remain possible at all TAF sites through the forecast period as trofiness prevails across the flying area. MVFR or even IFR particularly JSJ/JBQ between 11/16-22z. Winds ESE at 10 knots or less with some sea breeze variations. && .MARINE...No change to previous discussion. Seas up 3 to 5 feet across the Atlantic waters and local passages and 2 to 4 feet across the Caribbean waters. There is a moderate risk of rip currents along the Atlantic shoreline today. && .PREV DISCUSSION... /issued 459 AM AST Tue Apr 11 2017/ SYNOPSIS...Induced SFC trough will remain over the local area today with an upper trough helping the overall instability. Available moisture will remain constant through Wednesday, decreasing slightly in the latter part of the week. Fairly active weather expected today and Wednesday, improving for the latter part of the week. SHORT TERM...Today through early Thursday...Scattered to numerous showers and possibly isolated thunderstorms expected to continued to affect the coastal waters and mainly eastern half or Puerto Rico and the adjacent islands through the rest of the morning hours. The surface trough and upper level instability will result in periods of locally heavy rainfall in some area wind possible minor flooding and ponding of waters in urban areas and along smell rivers and streams. A flood advisory remain in effect for portions of southeast PR until later this morning...and a Flood Warning continued in effect for the Barceloneta and Manati municipalities due to Rio Grande de Manati river going out of its banks overnight and still running at dangerously high levels although most of the rains have ended in that area. For the rest of the morning and today most rivers and streams along the northern half and east sections of PR will remain very unstable and will quickly react to any additional rainfall which is expected today. Residents and motorists should be alert due to possible heavy rainfall across much of the islands today and remain alert to possible flooding of roads, other low lying areas and small streams and rivers. As the surface trough continue to linger over the forecast area... the chances for scattered to numerous showers and isolated thunderstorms will remain high today. The instability aloft along with good moisture convergence and local effects will maintain conditions ripe for enhanced convection across parts of the islands today...especially across the interior and and northern half of Puerto Rico as well as the adjacent islands of Vieques and Culebra. These conditions can be expected through at least Wednesday with a gradual improvement by Thursday. LONG TERM...Even though the available moisture should remain similar to the beginning of the week, a gradual improvement in the weather conditions is expected to begin on Thursday as the upper trough starts to weaken. So the shower activity is expected to be less for the latter part of the week. The long range models indicate that the bulk of the moisture and shower activity will be just to the south of the local islands, over the Caribbean waters. Of course it is a bit too far in the forecast period to be highly confident and also the moisture boundary is very close to the local islands according to guidance, so at this time the forecast is for the more persistent showers to be outside of the local islands but we cannot rule out some persistent showers over the islands late this week, especially for Saint Croix which is the closest to where the long range models indicate will have the more persistent showers. AVIATION...SHRA and Isold TSRA en route btw Ern PR and USVI along N-S oriented band of low to mid level BKN-OVC cld lyrs nr FL025... FL040...FL100...Isold tops btw FL250-FL300. VCSH at TJSJ...TJNR... TJPS...TISX...TIST with tempo MVFR psbl til 11/14z. Brief Mtn top obscr ovr Ern PR in low CIG/SHRA. SFC wnds lgt/vrb bcmg fm E-SE aft 11/14z. MARINE...Seas up to 5 feet are expected today and for the next several days until maybe the upcoming weekend when seas could increase with the arrival of a northerly swell. There is currently a moderate risk of rip currents along the north coast of Puerto Rico and Culebra as well as the eastern coast of Vieques. The northwest coast of Saint Thomas and the southern coast of Saint Croix also have a moderate risk of rip currents. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 73 85 75 / 60 40 50 50 STT 84 74 84 74 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && NEAR TERM...OM AVIATION....OM
Hazardous weather outlook, Apr 11, 9:28 AM CDT, 5 hours 5 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 1000 AM AST martes 11 de abril de 2017 AMZ710>745-PRZ001>013-121100- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del Caribe- 1000 AM AST martes 11 de abril de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Trondas...Existe un potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de porciones del interior y norte de Puerto Rico incluyendo partes del area metropolitana de San Juan. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos al igual que inundaciones a lo largo de algunos rios mayores. Deslizamientos y escombros seran posibles en areas de terreno empinado. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y a lo largo de las playas del norte y este en Vieques y Culebra. .Dias dos a siete...miercoles a lunes Aguaceros y tronadas localmente inducidos podrian causar inundaciones urbanas y de riachuelos en Puerto Rico hasta el miercoles y posiblemente temprano el jueves. Riesgo moderado de corrientes marinas se espera hasta por lo menos hasta temprano el miercoles. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar vientos fuertes/ inundaciones / trombas marinas / corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-121100- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1000 AM AST martes 11 de abril de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Tronadas...Existe un potencial de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde. .Inundaciones...Lluvias moderados a fuertes podrian resultar en acumulacion de agua en carreteras y en areas de pobre drenaje, a traves de sectores de las islas. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para sectores de las playas orientadas hacia el norte de San Tomas y las playas del este y sur de Santa Cruz. .Dias dos a siete...miercoles a lunes Aguaceros aislados a dispersos con periodos de lluvias localmente fuertes podrian resultar acumulacion de agua en las carreteras y en areas de pobre drenaje hasta por lo menos el miercoles. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar inundaciones / Trombas Marinas / Corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 8:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 8:51 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Apr 10, 9:29 PM CDT | Areal Flood Advisory | JSJ | 61 min | |
| Apr 10, 9:34 PM CDT | Areal Flood Advisory | JSJ | 56 min | |
| Apr 10, 11:40 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 11, 4:26 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Apr 11, 12:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 12:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 1:05 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 11, 1:34 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 3:19 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Apr 11, 3:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 3:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 4:04 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Apr 11, 4:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 4:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 5:24 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.